MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that after placing a turbo-ject® double lumen power-injectable picc into the upper arm of a patient, the end tip of the picc was noticed to be slightly crooked.As the user proceeded to adjust the direction, they noticed that the hydrophilic coating on the wire guide had partly fallen off.There is no information available as to when the coating may have flaked.It was also reported that there was no withdrawal or manipulation through a needle prior to catheter placement.The complaint wire guide was the same wire guide included in the set.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: d10 (concomitant medical products).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation including the complaint history, device history record, drawing, instructions for use (ifu) and quality control, as well as a visual inspection of the returned device was conducted during the investigation.One wire guide obturator was returned for evaluation.A physical examination of the returned device found one used wire guide with a touy-borst valve with an attached cap.Some biomatter was noted on the device.There was coating missing throughout the device and a kink was noted near the distal end.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for lot 9491988 found no nonconformances that could have contributed to the failure mode.It should be noted that there were two other complaints reported for lot 9491988; however, it was concluded that these additional complaints are not related to this incident.There is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: -¿standard techniques for placement of vascular access sheaths, catheters and wire guides should be employed.¿ instructions for use from catheter obturator preparation: -¿flush the catheter with heparinized saline solution or sterile water.¿ -¿inject enough solution to wet the obturator surface entirely.This will activate the aq hydrophilic coating, making the obturator surface very lubricious.Note: if the surface of the obturator becomes dry after removal from the holder, wetting with additional heparinized saline or sterile water will renew the hydrophilic effect.¿ instructions for use for catheter placement (fluoroscopic method) -¿introduce the catheter/obturator assembly into the sheath as far as possible.¿ -¿after the catheter is in final position, remove the obturator, secure the catheter to skin and dress in standard fashion.¿ how supplied: -¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product, and the results of our investigation, a definitive conclusion for why the coating peeled off the wire guide obturator could not be determined.It was concluded that this complaint cause could be traced to a component failure unrelated to manufacturing or design issues.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9105907
Report Number1820334-2019-02389
Device Sequence Number11349554
Product Code LJS
UDI-Device Identifier00827002239029
UDI-Public(01)00827002239029(17)210201(10)9491988
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Model NumberN/A
Device Catalogue NumberUPICDS-5.0-CT-NT-1111
Device Lot Number9491988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer10/03/2019
01/17/2020
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/15/2019
01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight70